MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA60CTAMT
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant products: egiaustnd, egiaustnd, endogia ultra univ std stap - (lot#: p4e0804).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the cutting at the location near cecum involving the egia60ctamt curved med thick sulu reload and the egiaustnd endogia ultra universal standard stapler handle, there was a gap of the cartridge being wider than usual when closed, which caused tissue to slip out.The issue was resolved by replacing both the cartridge and the stapler.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was partially fired.The clamping mechanism was deformed.Functional testing found that the reload was loaded into a representative instrument.The interlock was overridden.The reload was cycled without hesitation or binding and was applied to test media.All remaining staples were placed and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the jaws would not close completely.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur under the following conditions.Application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Always inspect the tissue thickness and select an appropriate staple size prior to application of the endo gia¿ ultra universal short, endo gia¿ ultra universal or endo gia¿ ultra universal xl stapler.Overly thick or thin tissue may result in unacceptable staple formation.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21276299
Report Number1219930-2025-00552
Device Sequence Number11684560
Product Code GDW
UDI-Device Identifier10884523003246
UDI-Public10884523003246
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA60CTAMT
Device Catalogue NumberEGIA60CTAMT
Device Lot NumberN2J0063Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient SexUnknown